MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon and wire became stuck during the procedure.A 5.0 mm x 20 mm x 135 cm (4f) sterling balloon and a v-18 control wire were selected for a difficult and complex procedure to treat a ruptured fewar prosthesis, a fenestrated prosthesis with many outlets including the kidney.There was no stenosis or calcification at this site.The patient was seriously ill at the time of the procedure.The physician intended to rebuild the renal artery on the left, since the non-bsc stent, which had been previously implanted, was completely torn.The physician wanted to place a new stent over the old stent.The doctor tried to probe the vessel with the v18 wire and finally managed to get it through the meshes of the underlying stent with the sterling balloon by dilating the area to make a small lumen.After this, the physician attempted to remove the balloon from the v18 wire, so that a stent could be passed over the v18 wire, but the balloon and the wire could not be separated.No kinks were noted on the wire that could have contributed to this issue.The physician pulled both devices out of the patient together loosing access to the target site.There was an inability to regain access and pass through the old torn stent.As a result, the renal artery had to be coiled, as it bled more and more.It was not known if a new stent would have saved the kidney.The patient is currently being treated with dialysis.No further complications were reported.
 
Event or Problem Description
It was reported that the balloon and wire became stuck during the procedure.A 5.0mmx20mmx135cm (4f) sterling balloon and a v-18 control wire were selected for a difficult and complex procedure to treat a ruptured fewar prosthesis, a fenestrated prosthesis with many outlets including the kidney.There was no stenosis or calcification at this site.The patient was seriously ill at the time of the procedure.The physician intended to rebuild the renal artery on the left, since the non-bsc stent, which had been previously implanted, was completely torn.The physician wanted to place a new stent over the old stent.The doctor tried to probe the vessel with the v18 wire and finally managed to get it through the meshes of the underlying stent with the sterling balloon by dilating the area to make a small lumen.After this, the physician attempted to remove the balloon from the v18 wire, so that a stent could be passed over the v18 wire, but the balloon and the wire could not be separated.No kinks were noted on the wire that could have contributed to this issue.The physician pulled both devices out of the patient together loosing access to the target site.There was an inability to regain access and pass through the old torn stent.As a result, the renal artery had to be coiled, as it bled more and more.It was not known if a new stent would have saved the kidney.The patient is currently being treated with dialysis.No further complications were reported.It was further reported that the procedure was indicated to treat a mildy tortuous ruptured aortic aneurysm in a patient with history of fever and an "endoleak" via a fractured and dissolved bridging stent to the renal artery.The renal artery and renal branch had to be coiled to exclude the endoleak.The patient's renal function was already close to dialysis prior to the start of the procedure.The renal artery was not bleeding.The initial wiring of the broken covered stent with dissolved coating was very difficult.There was no difficulty removing the wire and balloon from the patient when they became stuck together.Had it been possible to insert a new renal bridging-stent via the v18 control wire, instead of coiling the artery, the patient's outcome concerning renal function might have been better.However, no further complications or interventions were needed.The patient survived and was scheduled for a follow-up ct scan.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The shaft under the strain relief was buckled for 25mm.Microscopic inspection revealed tip damage.The device was functionally tested with a.018'' guidewire.The guidewire was unable to pass the buckled damage.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8870934
Report Number2134265-2019-09183
Device Sequence Number618079
Product Code DQY
UDI-Device Identifier08714729122838
UDI-Public08714729122838
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022325158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/13/2019
09/15/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/22/2019
09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR